The Japanese Journal of Dermatology
Online ISSN : 1346-8146
Print ISSN : 0021-499X
ISSN-L : 0021-499X
Volume 115 , Issue 8
Showing 1-10 articles out of 10 articles from the selected issue
CME Lecture
  • committee of guideline for the diagnosis and treatment of scabies Exec ...
    Type: CME Lecture
    2005 Volume 115 Issue 8 Pages 1125-1129
    Published: July 20, 2005
    Released: December 10, 2014
    JOURNALS RESTRICTED ACCESS
    Guideline has been prepared by the Japanese Dermatological Association to ensure proper diagnosis and treatment of scabies, as ivermectin became available on March 14, 2005 under “the special healthcare expenditure” system and its clinical use was expected to increase. For making proper diagnosis following three points should be taken into consideration, clinical findings, detection of the mite (Sarcoptes scabiei), and epidemiological findings. The diagnosis is confirmed if the mites or eggs are identified by microscopic examinations. Sulfur-containing ointments are only available drugs approved by health insurance coverage for treating scabies. Currently crotamiton cream, benzyl benzoate lotion, and γ-BHC ointment are also used clinically. It is important to apply the ointment to the whole body, including hands, fingers and genitals. The dosage for ivermectin is a single oral administration of approximately 200 μg/kg body weight with water on an empty stomach. Administration of a second dose is considered, if new specific lesions develop or the mites are detected. For treating keratotic (crusted or Norwegian) scabies, concomitant administration of oral ivermectin and the topical ointments as well as removal of thick scabs and infected regions in nails should be considered.
    Download PDF (314K)
Seminar for Medical Education
Original Articles
  • Hiroko Nanko
    Type: Original Articles
    2005 Volume 115 Issue 8 Pages 1155-1162
    Published: July 20, 2005
    Released: December 10, 2014
    JOURNALS RESTRICTED ACCESS
    The relief system for sufferers from Adverse Drug Reactions (ADR) started in 1980 in Japan. Herein I review 5,406 ADR cases filed in the past 23 years since its inception, as well as 553 dermatological cases filed in the past five years. ADR cases that actually received financial support comprised 74.7% of all filed cases. The most frequent reactions among all filed cases were dermatological disorders, which included 986 cases or 20.7%. The second most frequent reactions were general systemic disorders such as anaphylactic shock, which amounted to 790 cases ; the third was central nervous system disorders (789 cases), including hypoxic encephalopathy and meningitis, and the fourth, hepatobiliary disorders (631 cases). The above four categories accounted for 80% of all cases. Of the causal drugs, the most frequently reported were drugs that affect the central nervous system, including non-steroidal anti-inflammatory drugs (NSAIDs) and anticonvulsant drugs, reported in 2,223 cases. The second most frequent category was antibiotics, consisting of 1,233 drugs, and the third, hormonal drugs consisting of 513 drugs. Among the dermatological ADR cases, the most common disorder was Steven-Johnson syndrome (SJS), followed by toxic epidermal necrosis (TEN). The third most common cases were drug eruptions presenting with “disseminated” patterns resulting in difficult diagnoses. Fourth came erythema multiforme, followed by drug-induced hypersensitivity syndrome (DIHS) and erythroderma (ED). The four severe types of drug eruptions, SJS, TEN, DIHS and ED, accounted for 63.1% of all dermatological ADR, with mortality rates of 32%, 16.7%, 4.8%, and 1.3%, respectively. The most frequently reported sequelae were mucosal lesions resulting from SJS or TEN, specifically visual disorders including loss of sight. We also call attention to severe respiratory sequelae such as chronic respiratory failure due to obstructive bronchiolitis.
    Download PDF (503K)
  • Naoko Mitani, Michiko Aihara, Norihiko Itoh, Zenro Ikezawa
    Type: Original Articles
    2005 Volume 115 Issue 8 Pages 1163-1173
    Published: July 20, 2005
    Released: December 10, 2014
    JOURNALS RESTRICTED ACCESS
    Drug-induced hypersensitivity syndrome (DIHS), which is a severe drug eruption with serious systemic reactions, is frequently associated with reactivation of human herpesvirus (HHV)-6. We examined HHV infection in patients with DIHS, toxic epidermal necrolysis (TEN), Stevens-Johnson syndrome (SJS), erythema exsudativum multiforme (EEM), and maculopapular examthema (MP) in order to clarify the involvement of HHV infection in the pathogenesis of these diseases. Samples of serum and peripheral white blood cells from 41 patients (DIHS, 10; TEN, 5; SJS, 4; EEM, 6; MP, 16) were tested to examine increases of virus specific antibody titers, HHV DNA detection by polymerase chain reaction, and CMV pp65 antigen detection. HHV-6 reactivation was observed in seven patients with DIHS. Among them, four patients presented other HHV activation. Of the three patients who did not show HHV-6 reactivation, CMV reactivation was observed in one patient and both CMV and HSV reactivation in another. Of the patients with other eruptions, two showed HHV-6 reactivation, and seven patients had active infections of HHV-7, CMV, or HSV. Increases in IgG titers for HHV-6 in patients with DIHS were more evident than in others. No relationship between viral activation and corticosteroid therapy or low-level serum immunoglobulin was found. We suggest that HHV-6 reactivation is a specific event in DIHS.
    Download PDF (447K)
  • Satoko Matsuda, Syuntaro Oniki, Makoto Kunisada, Yozo Murata, Kimiko K ...
    Type: Original Articles
    2005 Volume 115 Issue 8 Pages 1175-1180
    Published: July 20, 2005
    Released: December 10, 2014
    JOURNALS RESTRICTED ACCESS
    A 29-year-old Japanese woman, 10 months pregnant, came to us with pigmentary demarcation lines on her posterior aspects of both thighs and legs. The more deeply pigmented skin was sharply delineated from the neighboring normal-colored skin and tapered off to a sharp point downward to the calf. These demarcation lines seemed to represent ventral and dorsal axial lines. On the extremities, the axial lines mark the precise boundaries of sensory nerve supply, which in turn may correspond to the sharp demarcation of this skin pigmentation.
    Download PDF (330K)
  • Yasuki Tateishi, Hidemi Yasuda, Susumu Ukae, Takanori Oda
    Type: Original Articles
    2005 Volume 115 Issue 8 Pages 1181-1187
    Published: July 20, 2005
    Released: December 10, 2014
    JOURNALS RESTRICTED ACCESS
    A 8-month-old Japanese girl, who was suffered from juvenile chronic myelogenous leukemia (JCML) with trisomy 18 had multiple yellow papules and nodules on her scalp, face, and neck. She also had multiple café-au-lait spots and a family history of neurofibromatosis 1. Histopathologically dense cellular infiltrations mainly composed of histiocytes and foam cells were observed in the upper dermis and the subcutaneous tissue. These infiltrating cells were positive for CD68 and negative for S-100 protein. Based on these findings, we diagnosed juvenile xanthogranuloma (JXG). She died from respiratory insufficiency when she was 17 months old. An autopsy showed a dense foam cell infiltration in the liver. JCML sometimes complicates JXG, which is called xantholeukemia. Only a few reports exist in the field of dermatology. We also discuss the relationship between trisomy 18 and café-au-lait spots.
    Download PDF (400K)
  • Tomomi Fujisawa, Shinya Yamanaka, Makiko Oda, Mariko Seishima
    Type: Original Articles
    2005 Volume 115 Issue 8 Pages 1189-1193
    Published: July 20, 2005
    Released: December 10, 2014
    JOURNALS RESTRICTED ACCESS
    In February of 2004, a 61-year-old woman who had painful erythema with diffuse subcoutaneous induration on the abdomen, back, and right thigh was referred to our hospital. She complained of muscle weakness and gait disturbance, and could not raise her arms. Laboratory studies showed elevated levels of CK, aldolase and serum myoglobin without autoantibodies such as anti-nuclear antibody, anti-RNP antibody, or anti-Jo-1 antibody. Histopathologic examination of the lesion on the abdomen showed edema, lymphocytic infiltration around capillaries in the papillary to middle layers of the dermis, and fat degeneration and infiltration of lymphocytes, histiocytes, and plasma cells into the subcutaneous fat tissue. A magnetic resonance imaging (MRI) study showed myositis in left thigh and edema in the subcutaneous fat tissue of the right thigh. Although treatment with 30 mg/day prednisolone was effective, muscle weakness, gait disturbance, and erythema on the upper eyelids recurred with elevated CK, aldolase and serum myoglobin levels when the dose of prednisolone was reduced to 25 mg/day. Therefore, she was given prednisolone up to 50 mg/day. We review the literature of dermatomyositis with panniculitis. Painful erythema with induration can occur preceding or following myositis.
    Download PDF (355K)
Abstracts
feedback
Top